Hi All,
For the last year I have been having these ridiculous random high bld sgrs. There's no pattern and no reason for them (as far as food or illness...). I have not been able to find the kind of help that I need. I have a GREAT Endo but still... Really no answer or way to avoid this from continuing.

My background: I am 41 yrs. old. Have had Type I Juvenille for about 30 yrs. 10 yrs on pump. And...10 yrs ago had a heart attack that led to an angioplasty w/ 2 stents placed in my arteries. The heart attack is irrelevant other than the fact that psychologically I think I kinda freak when my D is outa my control. Oh, by the way...when I had the hrt attck my HBA1C's were in the 6's and Ive always had good cholesterol, normal weight/BMI, very low bld pressure, am a vegetarian, and was a boxer! Yikes, huh?!?!

When these random highs occur (in the 300's) they are unresponsive to insulin. I'll change my pump sight and always inject w/ a shot. My blood sgrs continue to rise even after a shot... this goes on for hours. I feel so sick from the highs. There's no rhyme or reason & I feel like I have no control, my D has taken over my body temporarily like a monster. I'm sick of "making excuses" like...maybe the insulin wasn't fresh (I change pump sight every 2 days), or maybe its where I am wearing my pump sight... Always looking for that "magical" explanation. =(

I talked to some other Diabetics in a group setting and 2 said that they'd been hospitalized for this. They were senior citizens & I am assuming they've had the disease for a long time like I have (?). They said that there's a theory that it is the liver putting out extra glucose. Don't know why or what to do about it. I would really like to avoid another hrt attck and/or other huge complications.

Does anyone have any thoughts or advice about this? Thank you!!!

Views: 195

Reply to This

Replies to This Discussion

When I was taking R, one thing I did was to run up and down the stairs after injecting into my leg. I'd also used IV R (Cheap-a-log?) that would drop my BG from 350 to 70 in about 1/2 hour but, of course, is extremely risky?
I don't understand. "R" as in Regular (insulin)? Did you run up/down stairs to help distribute the insulin?
What is IV R & Cheap-a-log? (Gosh, I hope I don't sound like a dummy!). All sounds interesting.....
Well, some endo's do suggest intramuscular injections for corrections. Dr. Bernstein does, he even has a video on how to do it. Intramuscular injections absorb faster, don't require stair running and avoid some of the absorption problems that may occur with dehyrdation. And I would also like to point out that low carb diets for diabetics are not evidence based either.

Medical Science definition of evidence based decision making:

If something is so blatantly obvious that nobody will study it, then you won't have evidence and you shouldn't do it.
wish i had a answer for you. i posted about this on another site. sounds like the same thing but alas no real answer.
my endo is stumped also. we can see it happen and it is random and it takes forever to bring it down. you are not alone
as i have talked with other long time t1 s some on pump and the others like me on mdi. its frustrating as hell! it disrupts everything. lol i have since taken to "blaming" it on global warming!
good luck and i will be watching to see if you get a good answer.
Ahhhh, I love that!!! Global Warming! (Put a silly smile on my face, thank you!).
I'm soooo sorry that you've been dealing w/ this too. I find it much more frustrating that my heart attack(s)!!! It is terrible. But it helps to be twisted, doesn't it?! :)
I think it is somewhat isolated, rare. And we are probably on our own.... (Global Warming!)
Could it be early menopause? Horomones reeking havoc? Just a thought
Gosh, idk. I suppose I should look up the symptoms of menopause...? I don't know a thing about it, other than I've heard it's no fun! Smart idea though.
I don't feel like anything is different though...
I've had this happen occasionally and usually just assumed it was some kind of absoprtion problem. After the first correction doesn't work, I usually end up taking a bunch of small injections spaced out over time rather than a second large one to correct because I hope it might absorb better.
The only thing I would suggest, if it happens often enough, is to take note of what else is going on with your health/life at the time it occurs to maybe see if there is something not directly d-related causing this.
I have journaled during this. And its not pretty! Haha! full of frustrated bad words because I am giving insulin and not responding to it. I journal what type of ins, how full bottle is, when pump site was changed and where site is...so on.... I think that your idea is a really good one as far as spacing out "mini injections", I will def try that next time.
Since the spikes are erratic I was going to suggest the same thing as Marci and ask if you were possibly perimenopausal. That can wreak havoc on any woman's body and can last for several years. As far as insulin resistance, I was having severe issues after my pregnancy and my doses of insulin were getting a bit obscene. My doc put me on 400mg of Metformin/day about 10 months ago around the same time I switch from MDI to a pump. It was reduced to 200mg/day about 4 months ago and I've now been off the Metformin a week and so far so good......we'll see.
Yaaay! I hope this continues to work for you! =)
Have you had your Adrenal Glands looked at or them tested? Since you were in a sport that caused stress, because getting boxed does make you release a bunch of Adrenaline, you might have burned them out.

RSS

Advertisement



REsources

From the Diabetes Hands Foundation blog...

DHF Partners with HelpAround in an Effort to Connect People Touched by Diabetes

  Leer en español Technology has the amazing ability to ease the stress associated with diabetes; It simply makes our lives a little more bearable. That’s why we are excited to announce DHFs partnership with HelpAround. This new application will help Read on! →

La Diabetes Hands Foundation y HelpAround uniendo las personas tocadas por la diabetes

  Para nuestra comunidad de diabetes la tecnología ha venido a llenar muchos vacíos y a hacer de nuestras vidas un poco mas llevaderas. Eso mismo nos proporciona una nueva aplicación de geo-localización llamada HelpAround (Ayuda a tu alrededor). HA Read on! →

Diabetes Hands Foundation Team

DHF TEAM

Manny Hernandez
(Co-Founder, Editor, has LADA)

Emily Coles
(Head of Communities, has type 1)

Mila Ferrer
(EsTuDiabetes Community Manager, mother of a child with type 1)

Mike Lawson
(Head of Experience, has type 1)

Corinna Cornejo
(Development Manager, has type 2)

Desiree Johnson  (Administrative and Programs Assistant, has type 1)


DHF VOLUNTEERS


Lead Administrator

Bradford (has type 1)


Administrators

Lorraine (mother of type 1)
Marie B (has type 1)

Brian (bsc) (has type 2)

Gary (has type 2)

David (dns) (type 2)

 

LIKE us on Facebook

Spread the word

Loading…

This website is certified by Health On the Net Foundation. Click to verify. This site complies with the HONcode standard for trustworthy health information: verify here.

© 2014   A community of people touched by diabetes, run by the Diabetes Hands Foundation.

Badges  |  Contact Us  |  Terms of Service